Share this:
l8dybug5
@l8dybug5

Posts: 1
Joined: Dec 06, 2016

High blood sugar due to Coreg?

Posted by @l8dybug5, Dec 5, 2016

My husband has had a perfect A1c for the last 5 or 6 years. He is not on a special diet or an exercise routine. He pretty much eats what he wants. Well his doctor has recently increased one of his blood pressure medications (Coreg) and he is now having issues with high blood sugar. Extra weight and added stress could also be factors, but because this seems to have happened quite literally overnight, I want to blame it on the medication. I haven’t found anything linking Coreg to high blood sugar and because of this, my husband doesn’t think it is the medicine. I am still holding out that it is. Has anyone had any like experience with this particular medication?

REPLY

—Welcome to Connect, @l8dybug5 and thank you very much for sharing your husband’s experience.

I’m tagging @teatime, @murryone @neeci @sittingscribe1 and @momma78 on this discussion, as they have mentioned that they take Carvedilol (Coreg) too.

According to FDA, It seems like hyperglycemia (high sugar level) is reported as one of the side effects of Coreg.
http://bit.ly/2h4L1W7

Have you discussed your concerns with your physician?

I was on Coreg for well over a year and I fell 11 times in one year. Also my memory was getting so bad that it was beginning to scare me. After having an EEG, catscan, etc. I was becoming so frustrated after seeing a variety of specialist and not getting an answer For what was causing my problem. They even put in a pacemaker. I began to fall less after that, but my memory was still getting worst. After reading an article about the problems of taking correg, I called my cardiologist to be told that I must continue to take it and she advised me to see another neurologist which I did and he could not find anything wrong with my head. To make a long story short I quite taking all the drugs I was taking for my blood pressure. Started taking my pressure each day to whatch it continue to go down to normal and in a short time I began having a much improved energy level and my memory has been improving daily. My neighbors and friends have even commented on it. It is amazing to me that three Cardiologist, 2 neurologist and 2 Electritions (Pass maker guys)
did not figure out what was going on. Forgot to mention my sugar level also went up. I am planning to have it checked again after the holidays.

Hello @l8dybug5,

We posted your concern about your husband’s high blood pressure medication (Coreg), causing increased blood sugar levels, on the Facebook Live event yesterday. Here’s what Dr. Bithika Thompson had to say:
Although there are medications (cholesterol drugs, for example), that could increase blood sugar levels, high blood pressure medications are not classic ones that would do that. She also emphasized that patients should continue to take the medications that have been prescribed for their benefit, as the impact on blood sugar levels is minimal.

@l8dybug5, you can view the entire video here: http://mayocl.in/2gcrsqr

Please login or register to post a reply.